Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have severe mucus formation in chest and widal test showing S.typhi positive. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
Got s.typhi "o" positive 1 in 20 diln in widal blood test .what does it mean? i hav severe mucus formation in chest and damn tiredness and feel so sick from past 1 week. is it something relatd to s.typhi o positive.never had such a bad cough and mucus chest congestion and cold like this ever b4....tiredness too.pls advice. is this negligible or shoud i take more test other than widal....any specific test ..i mean...thx
Posted Mon, 2 Dec 2013 in Infections
Answered by Dr. Rakhi Tayal 48 minutes later
Brief Answer: More specific test is not needed. Detailed Answer: Hello, Thanks for trusting us with your health concern. S typhi O positive 1:20 means a positive test. Since you are having fever also, the antibiotic treatment is needed. Typhoid IgG and IgM can also be done to confirm this. Typhoid fever is infection of intestine. In typhoid fever, fever, weakness etc. is common. It is not related to the chest infection and mucus that you are having. You need to start with the appropriate antibiotic after consulting your physician. Normally after starting the antibiotic fever should respond in 3-4 days. Normally first thing you will observe is decrease in intensity of fever and increase in interval between fever spikes. Then gradually the fever subsides. Please keep a temperature chart and look for the progress. This will help your doctor in knowing your progress. In case still the fever does not go down, then there are chances of resistant fever, means the organism may not be responding to the antibiotic given. In that case either new drug needs to be added or the antibiotic needs to be changed. Apart from this, please do the following which should help. 1. Drink plenty of liquids during the day. 2. Take light diet 3. Take proper rest. You can take paracetamol as per need. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor